MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "a possible icy catheter (lot #184223) balloon leak" was not confirmed during functional testing.No leak or malfunction was observed during testing, and the catheter functioned as intended.Visual inspection of the returned catheter was performed.No physical damage was found on the catheter.Observed blood residues on the balloons and in the luer tubings.A functional pressure leak test of the returned catheter was performed.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation, the catheter functioned as intended.All infusion ports and lumens were flushed without resistance, except the medial luer tubing, due to blood clogging.
 
Event or Problem Description
An ivtm therapy was initiated for a 68-year-old male post-cardiac arrest patient (weight: 109 kg).An icy catheter (lot #184223) was placed into the right femoral vein with no evident complications per the physician.After 2 hours of therapy, the hospital staff noticed the returning ns (normal saline) was yellow in the start-up kit (suk) (lot #185857) tubing.There was no saline loss noted from the saline bag.Zoll clinical field trainer advised the customer of a possible catheter balloon leak and recommended placing the thermogard xp ivtm system in standby mode to replace the catheter.The customer notified the physician to replace the catheter.The catheter and the saline bag were replaced to continue and complete the ivtm therapy.The dwell time of the catheter at the time of removal was 5 hours.The patient is responsive, and all vital signs are stable.No adverse events or rhythm anomalies were witnessed.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16888618
Report Number3010617000-2023-00393
Device Sequence Number6312330
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number184223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown